Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 166, NWS Shreveport, LA

May 14, 2006Franklin County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 14, 2006, 4:39 AM CDT for Franklin County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2006, 4:39 AM CDT (09:39 UTC)
Expired
May 14, 2006, 5:15 AM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Franklin County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 10:14 PM CDTSevere Thunderstorm WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:36 AM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 14, 3:36 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CDT SUN MAY 14 2006

.DISCUSSION...
NW FLOW ALOFT PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
STORMS SLIGHTLY ELEVATED IN NATURE...HAIL BEING THE MAIN THREAT.
THESE STORMS DIMINISHING SLIGHTY AS THEY MOVE SOUTHWARD TOWARDS LA.
ASSOCIATED FRONT WILL MAKE IT AROUND I-20 CORRIDOR THIS AFTERNOON...
WILL EXPECT SOME REFIRING. WILL GO WITH HIGH END CAHNCE THIS AFEERNOON..
AS UPPER DIVERCENGE LOOKS SLIGHTLY MORE IMTERESSIVE THAN WAS THE
CASE THIS MORNING. 50 PLUS KNOT JETS THROUGH MOST OF THE WEEK WILL
KEEP TEMPS ON COOL SIDE AS UPPER TROF OVER OHIO VALLEY DIGS BACK
INTO OUR AREA. ATTEMPTED TO MATCH UP CHANCE OF STORMS WITH PASSAGE
OF FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  56  75  52 /  40  10  10  10
MLU  80  53  75  51 /  40  10  10  10
DEQ  80  48  72  46 /  20   0  10  10
TXK  81  54  73  52 /  20   0  10  10
ELD  80  51  74  49 /  20  10  10  10
TYR  79  58  75  51 /  40  10  10  10
GGG  80  56  76  52 /  40  10  10  10
LFK  80  58  77  53 /  50  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, May 13, 12:00 PM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 13 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
EVENING...ACROSS SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHEAST
TEXAS AND SOUTHEAST OKLAHOMA...ALONG AND AHEAD OF AN APPROACHING
COLD FRONT.  THESE THUNDERSTORMS ARE THEN EXPECTED TO GRADUALLY
SHIFT SOUTH AND SOUTHEAST...AHEAD OF THE FRONT...THROUGH MUCH OF THE
REGION DURING THE OVERNIGHT HOURS.  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A CLUSTER OF THUNDERSTORMS IS EXPECTED TO BE ONGOING ACROSS THE AREA
SUNDAY MORNING...MAINLY SOUTH OF INTERSTATE 20.  SOME OF THESE
THUNDERSTORMS COULD BE STRONG TO SEVERE.  A SLOW MOVING COLD FRONT
WILL SLOWLY PUSH SOUTH ACROSS EAST TEXAS AND NORTH LOUISIANA ON
SUNDAY.  THUNDERSTORMS...COULD REDEVELOP NEAR THE COLD FRONT ON
SUNDAY...BEFORE IT FINALLY EXITS THE AREA BY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED TONIGHT THROUGH SUNDAY MORNING.

22

In the hours before

Local storm report, May 14, 2:14 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HAIL             MINEOLA                 32.67N 95.49W
05/14/2006  E1.00 INCH       WOOD               TX   TRAINED SPOTTER

&&

24
Local storm report, May 14, 2:16 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             MINEOLA                 32.67N 95.49W
05/14/2006  E1.00 INCH       WOOD               TX   TRAINED SPOTTER

&&

24
Local storm report, May 14, 2:29 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             LINDALE                 32.51N 95.41W
05/14/2006  E1.75 INCH       SMITH              TX   BROADCAST MEDIA

&&

24
Local storm report, May 14, 4:08 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     DOWNBURST        3 W TEXARKANA           33.45N 94.07W
05/14/2006                   BOWIE              TX   BROADCAST MEDIA

            HAIL COVERED THE GROUND

&&

24
Local storm report, May 14, 4:08 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL         3 W TEXARKANA           33.45N 94.07W
05/14/2006  E 1.00 INCH          BOWIE           TX   BROADCAST MEDIA

            HAIL COVERED THE GROUND

&&

24
Local storm report, May 14, 4:39 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             5 SW EL DORADO          33.17N 92.72W
05/14/2006  E0.88 INCH       UNION              AR   TRAINED SPOTTER

            OCCURED IN PARKERS CHAPEL

&&

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:23 AM CDTSevere Thunderstorm WarningSHVBowie37 min
May 14, 12:46 AM CDTSevere Thunderstorm WarningSHVCass59 min
May 14, 12:56 AM CDTSevere Thunderstorm WarningSHVWood64 min
May 14, 1:51 AM CDTSevere Thunderstorm WarningSHVSmith54 min
May 14, 1:58 AM CDTSevere Thunderstorm WarningSHVWood17 min
May 14, 3:39 AM CDTSevere Thunderstorm WarningSHVBowie36 min
May 14, 3:54 AM CDTSevere Thunderstorm WarningSHVCass36 min
May 14, 5:17 AM CDTSevere Thunderstorm WarningSHVCherokee43 min
May 14, 5:27 AM CDTSevere Thunderstorm WarningSHVSmith, Wood48 min
May 14, 6:14 AM CDTSevere Thunderstorm WarningSHVSmith61 min
May 14, 6:18 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk57 min
May 14, 6:26 AM CDTSevere Thunderstorm WarningSHVCherokee64 min
May 14, 6:29 AM CDTSevere Thunderstorm WarningSHVSan Augustine46 min
May 14, 6:36 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches39 min
May 14, 7:00 AM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk45 min
May 14, 7:12 AM CDTSevere Thunderstorm WarningSHVAngelina48 min
May 14, 7:44 AM CDTSevere Thunderstorm WarningSHVNacogdoches61 min
May 14, 7:45 AM CDTSevere Thunderstorm WarningSHVCherokee60 min
May 14, 7:58 AM CDTSevere Thunderstorm WarningSHVAngelina62 min
May 14, 1:35 AM CDTSevere Thunderstorm WarningSHVCaddo40 min
May 14, 4:18 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo57 min
May 14, 4:26 AM CDTSevere Thunderstorm WarningSHVUnion64 min
May 14, 5:08 AM CDTSevere Thunderstorm WarningSHVWebster67 min
May 14, 5:46 AM CDTSevere Thunderstorm WarningSHVBienville59 min
May 14, 8:05 AM CDTSevere Thunderstorm WarningSHVSabine55 min
May 14, 8:19 AM CDTSevere Thunderstorm WarningSHVNatchitoches37 min
May 13, 11:52 PM CDTSevere Thunderstorm WarningSHVMiller38 min
May 14, 12:09 AM CDTSevere Thunderstorm WarningSHVLafayette51 min
May 14, 12:44 AM CDTSevere Thunderstorm WarningSHVMiller61 min
May 14, 1:32 AM CDTSevere Thunderstorm WarningSHVLafayette43 min
May 14, 2:03 AM CDTSevere Thunderstorm WarningSHVColumbia27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.